Alert archive / Ohio / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 76, NWS Pittsburgh, PA

June 10, 2020Coshocton County, Guernsey County, Muskingum County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 10, 2020, 7:17 PM EDT for Coshocton County, Guernsey County, Muskingum County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2020, 7:17 PM EDT (23:17 UTC)
Expired
Jun 10, 2020, 8:00 PM EDT
In force
43 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH

The radar

The Pittsburgh radar (KPBZ), 141 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 6:51 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2020-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2020-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:38 PM EDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jun 10, 1:38 PM EDT, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
138 PM EDT Wed Jun 10 2020

.SYNOPSIS...
A cold front will support scattered thunderstorms this evening.
Some storms may be severe. Dry weather will return Thursday under
building high pressure, with temperature returning to near average
through the end of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Despite sfc observations showing temperatures in the mid 80s
alongside dewpoints in the upper 60s to low 70s in the warm sector
across the forecast area, warm air aloft has kept a lid on
convection so far today and should largely continue to do so over the
course of the afternoon. An isolated storm cannot completely ruled
out (primarily along the ridges) but widespread thunderstorm
development should hold off until the cold front approaches and
crosses the region this evening. Effective shear and instability will
increase as the associated negatively tilted trough tracks east
this afternoon and evening and a line of storms capable of producing
damaging wind is anticipated this evening as the aforementioned cold
front crosses.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Dry conditions return on Thursday with building high pressure behind
the front. It will be noticeably more comfortable with dewpoints
back down into the 50s and daytime highs in the upper 70s. A weak
front is progged to drop south over the area later on Friday but
conditions should remain largely dry with limited moisture...mainly
just resulting in increased cloud coverage.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A persistent upper trough/low is expected to remain across most of
the Eastern CONUS through the long term period. A sfc ridge under
the trough/low should maintain mainly dry weather through much of
the period, though slight to low rain chances are possible on
occasion as waves rotate around the low. Cooler than average
temperatures should recover to seasonable levels toward mid week.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
Expect VFR conditions before showers and thunderstorms develop out
ahead of an approaching front this evening.

.Outlook...
VFR will largely prevail through the next several days.

&&

.CLIMATE...
Record high temperature for June 10:

PIT...94F (1911)
ZZV...95F (1911)
MGW...98F (1933)
DUJ...87F (2012, 1984)
HLG...94F (1936)
PHD...93F (1999)

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jun 10, 1:05 PM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
105 PM EDT Wed Jun 10 2020

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-111715-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
105 PM EDT Wed Jun 10 2020

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania,
western Pennsylvania, northern West Virginia and the northern
panhandle of West Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk of severe storms this evening with the
approach and passage of a cold front. Damaging winds will be the
primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jun 10, 5:58 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
558 PM EDT Wed Jun 10 2020

PAZ031-075-102230-
Greene-Fayette-
558 PM EDT Wed Jun 10 2020

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT EASTERN GREENE AND SOUTHWESTERN FAYETTE COUNTIES...

At 558 PM EDT, a strong thunderstorm was located 7 miles southwest of
Fairdale, or 8 miles southeast of Waynesburg, moving north at 40 mph.

Wind gusts up to 45 mph and small hail are possible with this storm.

Locations impacted include...
Masontown...                      Fredericktown-Millsboro...
Fairdale...                       Jefferson Boro...
Point Marion...                   Isabella...
Deemston...                       Bobtown...
Republic...                       Nemacolin...
Carmichaels...                    Rices Landing...

This includes  Interstate 79 in Pennsylvania between mile markers 0
and 14.

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 3999 8013 3999 8009 4001 8006 4000 8004
      3999 8005 3998 8005 3997 8004 3998 8003
      3998 8002 3999 7999 4001 7999 4001 7996
      3999 7995 4000 7993 3999 7975 3972 7989
      3972 8019
TIME...MOT...LOC 2158Z 197DEG 35KT 3981 8006

RACKLEY
Special weather statement, Jun 10, 6:27 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
627 PM EDT Wed Jun 10 2020

PAZ021-029-073-075-102300-
Westmoreland-Washington-Allegheny-Fayette-
627 PM EDT Wed Jun 10 2020

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHEASTERN WASHINGTON...SOUTHEASTERN ALLEGHENY...
SOUTHWESTERN WESTMORELAND AND NORTHWESTERN FAYETTE COUNTIES...

At 627 PM EDT, a strong thunderstorm was located near California, or
14 miles west of Connellsville, moving north at 40 mph.

Wind gusts up to 55 mph and small hail are possible with this storm.

Locations impacted include...
Pittsburgh...                     Monroeville...
Greensburg...                     McKeesport...
Jeannette...                      West Mifflin...
Murrysville...                    Wilkinsburg...
Munhall...                        Jefferson Hills...
North Versailles...               Swissvale...

This includes the following highways...
  Interstate 70 in Pennsylvania between mile markers 36 and 56.
  Pennsylvania Turnpike between mile markers 58 and 74.
  Interstate 376 in Pennsylvania between mile markers 75 and 78.

This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 4000 7973 4003 7997 4044 7992 4040 7952
TIME...MOT...LOC 2227Z 197DEG 34KT 4009 7984

RACKLEY
Local storm report, Jun 10, 6:51 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
651 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             WEBSTER                 40.18N  79.85W
06/10/2020  E1.50 INCH       WESTMORELAND       PA   TRAINED SPOTTER

            HAIL REPORTED BY SPOTTER

&&

EVENT NUMBER PBZ2001051

SKH
Local storm report, Jun 10, 6:53 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND DMG     CRESTVIEW               40.18N  79.86W
06/10/2020                   WASHINGTON         PA   TRAINED SPOTTER

            SIDING RIPPED OFF A BUILDING; PART OF ROOF BLOWN OFF.

&&

EVENT NUMBER PBZ2001052

SKH
Local storm report, Jun 10, 6:58 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     FAYETTE CITY            40.10N  79.84W
06/10/2020                   FAYETTE            PA   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN ACROSS THE AREA.

&&

EVENT NUMBER PBZ2001053

SKH
Local storm report, Jun 10, 7:08 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
708 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     NON-TSTM WND DMG 1 NNE NORTH BELLE VERNO 40.14N  79.86W
06/10/2020                   WESTMORELAND       PA   911 CALL CENTER

            MULTIPLE TREES/ POWER LINES DOWN.

&&

EVENT NUMBER PBZ2001054

SKH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:58 PM EDTSpecial Weather StatementPBZGreene32 min
Jun 10, 6:27 PM EDTSpecial Weather StatementPBZWestmoreland33 min
Jun 10, 6:32 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland31 min
Jun 10, 7:38 PM EDTSpecial Weather StatementPBZArmstrong37 min
Jun 10, 7:41 PM EDTSevere Thunderstorm WarningPBZCoshocton, Muskingum49 min
Jun 10, 7:59 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Noble, Tuscarawas46 min
Jun 10, 5:24 PM EDTSpecial Weather StatementPBZMonongalia36 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.